Alert archive / Texas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 233, NWS Lubbock, TX

September 20, 2015Childress County, Hall County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Sep 20, 2015, 7:22 PM CDT for Childress County, Hall County, Texas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 20, 2015, 7:22 PM CDT (00:22 UTC)
Expired
Sep 20, 2015, 8:00 PM CDT
In force
38 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

Counties Childress County, TX, Hall County, TX

The radar

The Altus AFB radar (KFDR), 136 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 6:37 PM CDT, 45 minutes earlier.

Area forecast discussion, Sep 20, 6:37 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
637 PM CDT SUN SEP 20 2015

.AVIATION...
A CLUSTER OF THUNDERSTORMS IS MOVING SOUTH TOWARDS THE KCDS AND
TEMPO GROUP IN CURRENT TAF REFLECTS TIME OF ARRIVAL BASED ON
CURRENT SPEED AND MOTION. OTHERWISE...VFR CONDITIONS WILL
CONTINUE THROUGH EARLY TONIGHT. THERE IS AGAIN A POSSIBILITY OF
MVFR CONDITIONS AT ALL THREE TAF SITES EARLY MONDAY MORNING BUT DO
NOT EXPECT TO SEE IFR CONDITIONS. CEILINGS WILL GRADUALLY LIFT
AFTER SUNRISE WITH VFR CONDITIONS RETURNING SHORTLY BEFORE NOON
LOCAL TIME.

JORDAN

&&

.PREV DISCUSSION... /ISSUED 330 PM CDT SUN SEP 20 2015/

SHORT TERM...
THE CENTER OF THE UA RIDGE REMAINS SOUTH OF THE SOUTH PLAINS
AND ROLLING PLAINS LATE THIS AFTN...AND IS AIDING STREAMING A FETCH
OF ERN PACIFIC MOISTURE FROM THE BAJA OF CALI TO ACROSS THE SOUTHERN
PLAINS. HOWEVER...THE EMERGENCE OF A SLIGHT AMPLIFICATION OF UA
RIDGING ACROSS THE SWRN CONUS IS HELPING TO VEER FLOW ALOFT FROM
NEAR ZONAL TO THE NW AND AS SUCH...IS SLOWLY SHIFTING THE PLUME OF
PACIFIC MOISTURE SWRD WITH TIME. LOOKING AT THE SFC...THANKS TO LAST
NIGHTS ADEQUATE LLJ COUPLED WITH WAA...THE ONCE WIDELY SCATTERED
SHOWERS FROM EARLIER THIS MORNING HAVE SINCE BECOME LINGERING
SHOWERS MORE SO ACROSS THE LOW ROLLING PLAINS LATE THIS AFTN. THE UA
RIDGE TO OUR WEST GRADUALLY EXPANDING WRD TOWARDS THE REGION IS
HELPING TO FILTER IN DRIER AIR FROM THE TOP DOWN...INITIALLY NOTED
ACROSS PORTIONS OF THE WRN...NWRN AND NRN ZONES GIVEN CLEARING SKIES
THERE...AND WILL EVENTUALLY FILTER IN TO ACROSS THE SERN ZONES LATER
THIS EVENING. SFC TROUGHING/A WARM FRONT DRAPED FROM NW TO SE ACROSS
THE ERN TX PANHANDLE TO ACROSS THE NRN ROLLING PLAINS...COMBINED
WITH A BIT OF INSOLATION....DETERIORATING CIN AND SB CAPE VALUES OF
1200+ J/KG ACROSS THE AFOREMENTIONED AREAS...RAISES CONCERN FOR A
BRIEF PERIOD OF STORMS /POSSIBLY STRONG/ FIRING UP ALONG THE SFC
TROUGH LATER THIS AFTN/EARLY THIS EVENING. IN FACT...RADAR TRENDS
SHOWED CI OCCURRING ACROSS THE SE TX PANHANDLE NW OF WHEELER TX AS
WELL AS SW OF MEMPHIS TX ALONG THAT SFC BOUNDARY. THE TTU WRF
MAINTAINS THE CONVECTION NORTH OF THE CWA WHICH APPEARS TO NOT
HANDLE THE CURRENT SITUATION. THE HRRR ON THE OTHER-HAND MAY HAVE A
BETTER HANDLE ON THE PRECIP SITUATION...AS IT DEVELOPS SCATTERED
STORMS ACROSS THE SRN AND SERN TX PANHANDLE WHICH THEN PUSHES SOUTH
TO ACROSS THE NERN ZONES LATER THIS AFTN/EARLY EVENING...DESPITE THE
MEAN FLOW BEING THE FROM THE W-SW. PERHAPS AN OUTFLOW BOUNDARY/A
COLD POOL COULD AID IN THIS SWRD TRAJECTORY. HAVE THEREFORE ELECTED
TO INSERT SLIGHT CHANCE POPS ACROSS THE NERN ZONES THIS EVENING
THROUGH 21/06Z.

TONIGHT...THE PLUME OF PACIFIC MOISTURE WILL HAVE SHIFTED SOUTH OF
THE FA...AS THE UA RIDGE CONTINUES TO EXPAND WRD TOWARDS THE REGION.
NWRLY FLOW WILL THEREFORE BRIEFLY BECOME ESTABLISHED...HOWEVER RAIN
CHANCES LOOK FAIRLY LOW GIVEN THE FILTRATION OF DRIER AIR. IT IS
INTERESTING TO NOTE THAT THE NAM SOLUTION IN PARTICULARLY HONES IN
THE POTENTIAL OF FOG ESPECIALLY ON THE CAPROCK...AS SFC WINDS GO
LIGHT AND VARIABLE AND CLEARING SKIES OCCUR. FURTHERMORE...IT IS
LIKELY HANGING ITS HAT ON LAST NIGHT/S AND TODAY/S PRECIP ACTIVITY
BEING ENOUGH TO KEEP THE GROUND RATHER SATURATED. THOUGH LOOKING
BACK...THE BEST PRECIP /SEVERAL TENTHS OF AN INCH/ FELL ACROSS THE
TX PANHANDLE AND PERMIAN BASIN VERSUS SPOTTY AMOUNTS OF A FEW
HUNDREDTHS OF AN INCH UP TO PERHAPS A TENTH OF AN INCH ACROSS THE
CWA. NOT SURE IF THAT WILL BE ENOUGH TO INITIATE RATHER DENSE FOG AS
SHOWN VIA THE NAM /BELOW 1/4 MILE/ BUT PERHAPS LIGHT FOG/HAZE AND/OR
FEW LOW CLOUDS ARE NOT TOTALLY OUT OF THE QUESTION. WITH GENERALLY
CLEAR SKIES...EXPECT A RELATIVELY COOL NIGHT WITH LOWS IN THE UPPER
50S ACROSS THE SW TX PANHANDLE TO THE MIDDLE 60S ACROSS THE FAR
ROLLING PLAINS EXPECTED. HIGHS IN THE LOWER 80S TODAY WILL BE
FOLLOWED BY UPPER 80S TO LOWER 90S ON MONDAY...THANKS TO THE UA
RIDGE EXPANDING ACROSS THE REGION AND THUS...AN UPTICK IN 500 MB
HEIGHT FIELDS AND 850 MB TEMPS OCCUR. DRY CONDITIONS ARE EXPECTED.

LONG TERM...
AN UPPER LEVEL HIGH PRESSURE RIDGE WILL AMPLIFY ACROSS OUR AREA
EARLY IN THE WEEK. A DISTURBANCE ALONG THE WEST COAST OF MEXICO
WILL LIFT NORTHWARD INTO THE SOUTHERN ROCKIES WITH MOISTURE
IMPROVEMENT OVER THE SOUTHERN HIGH PLAINS AS WELL. THE BULK OF
LIFT AND INSTABILITY IS EXPECTED TO REMAIN TO OUR WEST. WE WILL
HOLD ON TO SMALL THUNDER MENTION ALONG OUR WESTERN BORDER AREAS
TUESDAY. QUICKLY FOLLOWING WILL BE THE OLD CLOSED UPPER LOW OFF
BAJA THAT MODELS HAVE BEEN SPEEDING UP AND MAINTAINING MORE
INTENSITY THROUGH THE CENTRAL ROCKIES INTO THE CENTRAL HIGH
PLAINS. HEIGHTS ALOFT SHOULD FALL OVER OUR AREA TUESDAY NIGHT AND
WEDNESDAY WITH DEEPER MOISTURE DRAGGING ACROSS NORTHWEST AND
NORTHERN ZONES INITIALLY AS UPPER RIDGE RETREATS SOUTH AND WEST
EVENTUALLY TO REFORM FURTHER WEST OVER THE SOUTHERN PLATEAU AND
NORTHWEST MEXICO. MOISTURE SHOULD CONTINUE ACROSS THE AREA
THURSDAY THOUGH WITHOUT SIGNIFICANT LIFT...STILL VALID FOR A LOW
MENTION OF THUNDER ACROSS MUCH OF THE AREA.

AS THE UPPER RIDGE REFORMS TO THE WEST ON FRIDAY...THIS MAY OPEN
A WINDOW FOR THE REMNANTS OF THE CENTRAL HIGH PLAINS LOW TO DIP
BACK SOUTHWARD. OUR SOLUTIONS ARE NOT AT ALL CONSISTENT ON THIS
AND WE WILL RETAIN DRY FORECAST HEADING INTO NEXT WEEKEND...BUT
GIVES SOMETHING TO WATCH IN THAT FAR EXTENDED TIME FRAME. AFTER
AN INITIAL COUPLE OR THREE FAIRLY WARM DAYS THIS WEEK...THE
COMBINATION OF IMPROVED MOISTURE AND LOWER HEIGHTS WITH LESS
UPPER RIDGE INFLUENCE CONTINUE TO FAVOR ABOVE NORMAL ALTHOUGH
MORE MODERATE TEMPERATURES LATE WEEK INTO THE NEXT WEEKEND.
RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  88  61  83 /   0   0   0  20
TULIA         60  88  61  86 /  10   0   0  10
PLAINVIEW     60  88  60  87 /  10   0   0  10
LEVELLAND     60  87  61  86 /   0   0   0  10
LUBBOCK       60  89  63  88 /  10   0   0  10
DENVER CITY   60  87  61  85 /   0   0  10  10
BROWNFIELD    61  87  62  86 /  10   0   0  10
CHILDRESS     65  92  67  94 /  20   0   0   0
SPUR          63  90  65  91 /  10   0   0   0
ASPERMONT     65  94  68  94 /  10   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/93/14
Hazardous weather outlook, Sep 20, 5:57 AM CDT, 13 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
557 AM CDT SUN SEP 20 2015

TXZ021>044-211100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
557 AM CDT SUN SEP 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 20, 9:13 PM CDTSpecial Weather StatementLUBBriscoe47 min

Nearby

Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.